Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jun 1, 2006, 8:01 PM EDT for Greene County, Tennessee. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2006, 8:01 PM EDT (00:01 UTC)
- Expired
- Jun 1, 2006, 9:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Greene County, TN
The radar
The Knoxville radar (KMRX), 56 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.0 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 020006 FFWMRX TNC059-020100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 801 PM EDT THU JUN 1 2006 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN GREENE COUNTY IN EAST TENNESSEE * UNTIL 900 PM EDT * AT 754 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. . RAINFALL AMOUNTS OF 1 TO 2 INCHES HAS FALLEN ACROSS THE AREA. AS A RESULT...A FLASH FLOOD HAS WASHED AWAY PAVEMENT ALONG HIGHWAY 351 OR RHEATOWN ROAD. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 3629 8292 3611 8278 3621 8265 3641 8270 $$ MJB
1 follow-up statement
000 WGUS74 KMRX 020039 FFSMRX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 830 PM EDT THU JUN 1 2006 TNC059-020100- GREENE TN- 830 PM EDT THU JUN 1 2006 ...A FLASH FLOOD WARNING CONTINUES UNTIL 900 PM EDT FOR NORTHEASTERN GREENE COUNTY... AT 754 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. RAINFALL AMOUNTS OF 1 TO 2 INCHES HAS FALLEN ACROSS THE AREA. AS A RESULT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT A FLASH FLOOD HAS WASHED AWAY PAVEMENT ALONG HIGHWAY 351 OR RHEATOWN ROAD. SHOWERS AND THUNDERSTORMS OVER GREENE COUNTY ARE DECREASING. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA THROUGH THE REST OF THE EVENING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3629 8292 3611 8278 3621 8265 3641 8270 $$ MJB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:40 PM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 1, 3:40 PM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 340 PM EDT THU JUN 1 2006 .SHORT TERM...(TONIGHT THROUGH SATURDAY)...CONVECTION FIRING AGAIN THIS AFTERNOON...WITH STORMS IN THE WESTERN CWA STARTING TO PICK UP SOME OF THE SOUTHWESTERLY FLOW AS UPPER TROUGH APPROACHES. PRECIP CHANCES WILL BE INCREASING THIS EVENING THROUGH FRIDAY NIGHT AS FRONT AND ASSOCIATED LIFT TRUDGE THROUGH THE CWA FROM NW. MARGINAL SEVERE CHANCES FRIDAY DEPENDING INSTABILITY THAT MAY BE LIMITED BY LARGE RAIN/CLOUD SHIELD. AM GOING CLOSER TO GFS TIMING OF FRONT...A LITTLE FASTER THAN NAM. THIS ALLOWS LOWER POPS STARTING FRIDAY EVENING. UPPER COLD POOL PROGGED TO SETTLE INTO AREA...STEEPENING LAPSE RATE...SO KEEPING SOME CHANCE CATEGORY POPS ACROSS THE NORTHEASTERN SECTIONS SATURDAY AS SURFACE DEW POINTS IN THAT AREA STAY IN THE 50S. WOULD EXPECT LIFTED INDICES TO AROUND -2 SATURDAY AFTERNOON OVER NORTHEASTERN SECTIONS. GUIDANCE TEMPS IN FAIRLY GOOD AGREEMENT...EVEN WITH FRONTAL POSITIONING DIFFERENCES. BIGGEST TEMPERATURE CHALLENGE WILL BE FRIDAY HIGH TEMPS WHERE AREAS THAT MIGHT RECEIVE NO SUN AND FAIR AMOUNTS OF RAIN COULD UNDERCUT FORECAST HIGH TEMP. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)...UPPER TROF FINDS A HOME OVER THE EASTERN U.S. THIS WEEKEND AND A CLOSED LOW EVEN DEVELOPS. UPPER LOW PROGGED TO SHIFT SOUTHEAST FROM THE GREAT LAKES ACROSS THE CENTRAL APPALACHIANS WITH IMPACT ON THE FORECAST AREA SUNDAY INTO MONDAY. USED SLIGHT CHANCE FOR CONVECTION WITH EMPHASIS ACROSS SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE ON SUNDAY AND THEN USED AREA WIDE SLIGHT CHANCE POP FOR MONDAY AS UPPER LOW MOVES CLOSER TO THE REGION. KEPT A DRY DAY GOING FOR TUESDAY AND THEN WENT WITH A SLIGHT CHANCE POP AGAIN WEDNESDAY THROUGH THURSDAY AS ATMOSPHERIC INSTABILITY INCREASES AND NEXT UPPER LEVEL WAVE DROPS SOUTHEAST ACROSS THE GREAT LAKES INTO THE OHIO VALLEY WITH PERHAPS MORE ORGANIZED TSRA DEVELOPMENT AHEAD OF ANOTHER COLD FRONT WHICH DESCENDS TOWARD THE TENNESSEE VALLEY AND APPALACHIANS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 87 69 82 63 / 30 80 80 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 85 67 77 61 / 40 80 80 30 OAK RIDGE, TN 84 68 76 60 / 50 80 80 30 TRI CITIES AIRPORT, TN 84 64 75 57 / 40 90 90 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GM/20
Hazardous weather outlook, Jun 1, 5:01 AM EDT, 15 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 501 AM EDT THU JUN 1 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-021000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 501 AM EDT (401 AM CDT) THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH THE TENNESSEE RIVER VALLEY TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY AND CONTINUE THROUGH FRIDAY MORNING. A FEW OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS...HEAVY RAINFALL AND POSSIBLE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS FRIDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. TD
In the hours before
Local storm report, Jun 1, 2:11 PM EDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
211 PM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
05/26/2006 HAMILTON TN UTILITY COMPANY
FROM 440 TO 505 PM...A TOTAL OF SEVEN TREES DOWNED
POWERLINES ACROSS THE SOUTHERN TWO-THIRDS OF HAMILTON
COUNTY. REPORTED BY THE ELECTRIC POWER BOARD.
0450 PM TSTM WND DMG 4 N CHUCKY 36.27N 82.69W
05/26/2006 GREENE TN EMERGENCY MNGR
A FEW TREES DOWN NORTH OF THE CHUCKEY AREA. REPORTED BY
THE DIRECTOR OF EMERGENCY SERVICES FOR GREENE COUNTY.
0455 PM TSTM WND DMG 10 N CHUCKY 36.36N 82.69W
05/26/2006 GREENE TN EMERGENCY MNGR
A FEW TREES DOWN AROUND THE CEDAR LANE AREA. REPORTED BY
THE DIRECTOR OF EMERGENCY SERVICES FOR GREENE COUNTY.
0455 PM TSTM WND DMG CLEVELAND 35.18N 84.87W
05/26/2006 BRADLEY TN UTILITY COMPANY
FROM 455 TO 505 PM EDT...A FEW TREES AND POWERLINES
DOWNED IN THE SOUTHERN PORTIONS OF CLEVELAND. REPORTED BY
CLEVELAND UTILITIES.
&&
FERRELLLocal storm report, Jun 1, 3:19 PM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
319 PM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND DMG 3 NW HAYESVILLE 35.08N 83.86W
05/27/2006 CLAY NC DEPT OF HIGHWAYS
SEVERAL LARGE TREES...TREE TOPS AND LIMBS DOWNED ACROSS
ROADS IN THE FIRES CREEK AREA. REPORTED BY THE NORTH
CAROLINA DEPARTMENT OF TRANSPORTATION.
&&
FERRELLLocal storm report, Jun 1, 3:21 PM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
321 PM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG RED BANK 35.11N 85.29W
05/31/2006 HAMILTON TN UTILITY COMPANY
FEW TREES AND POWER LINES DOWN BETWEEN RED BANK AND
SIGNAL MTN. REPORTED BY ELECTRIC POWER BOARD.
0630 PM TSTM WND DMG 4 NE SIGNAL MOUNTAIN 35.17N 85.29W
05/31/2006 HAMILTON TN LAW ENFORCEMENT
TREE DOWN IN WALDEN. REPORTED BY DISPATCH.
0645 PM TSTM WND DMG ROCKWOOD 35.87N 84.68W
05/31/2006 ROANE TN UTILITY COMPANY
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE SOUTH HALF
OF THE COUNTY. REPORTED BY VOLUNTEER ELECTRIC.
&&
MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:44 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 31 min |
| Jun 2, 3:52 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 23 min |
| Jun 2, 4:29 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 31 min |
| Jun 2, 4:36 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 24 min |
| Jun 2, 4:38 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 22 min |
| Jun 2, 4:44 PM EDT | Severe Thunderstorm Warning | MRX | Knox, Union | 31 min |
| Jun 2, 4:59 PM EDT | Severe Thunderstorm Warning | MRX | Grainger | 31 min |
| Jun 2, 5:01 PM EDT | Severe Thunderstorm Warning | MRX | Union | 14 min |
| Jun 2, 5:17 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson | 28 min |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.